Alert archive / North Carolina / Wind Advisories in 2015
Wind Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 23, 2015, 3:36 AM EST. It took effect at Jan 24, 2015, 12:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2015, 3:36 AM EST (08:36 UTC)
- In effect from
- Jan 24, 2015, 12:00 AM EST
- Expired
- Jan 24, 2015, 6:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS72 KMHX 230836 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 AM EST FRI JAN 23 2015 ...WIND ADVISORY FOR OUTER BANKS LATE TONIGHT... .LOW PRESSURE WILL LIFT NORTHEAST INLAND FROM THE COAST TONIGHT. SOUTH TO SOUTHWEST WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT. NCZ103-104-232115- /O.NEW.KMHX.WI.Y.0002.150124T0600Z-150124T1100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 336 AM EST FRI JAN 23 2015 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM EST SATURDAY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE TONIGHT THROUGH VERY EARLY SATURDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
595 WWUS72 KMHX 232111 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 PM EST FRI JAN 23 2015 ...WIND ADVISORY FOR OUTER BANKS LATE TONIGHT... .LOW PRESSURE WILL MOVE QUICKLY NORTHEAST INLAND FROM THE COAST LATE TONIGHT INTO EARLY SATURDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT. NCZ103-104-241100- /O.CON.KMHX.WI.Y.0002.150124T0600Z-150124T1100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 411 PM EST FRI JAN 23 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST SATURDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT THROUGH VERY EARLY SATURDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
289 WWUS72 KMHX 240054 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 754 PM EST FRI JAN 23 2015 ...GUSTY WINDS EXPECTED FOR OUTER BANKS TONIGHT THROUGH SATURDAY MORNING... .LOW PRESSURE WILL MOVE QUICKLY NORTHEAST INLAND FROM THE COAST LATE TONIGHT INTO EARLY SATURDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT THROUGH EARLY SATURDAY MORNING. NCZ103-104-241300- /O.EXT.KMHX.WI.Y.0002.150124T0500Z-150124T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 754 PM EST FRI JAN 23 2015 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT THROUGH VERY EARLY SATURDAY MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
030 WWUS72 KMHX 240927 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 AM EST SAT JAN 24 2015 ...GUSTY WINDS EXPECTED FOR OUTER BANKS THROUGH EARLY THIS MORNING... .LOW PRESSURE WILL MOVE QUICKLY NORTHEAST INLAND FROM THE COAST THROUGH EARLY THIS MORNING. NCZ103-104-241100- /O.EXT.KMHX.WI.Y.0002.000000T0000Z-150124T1100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 427 AM EST SAT JAN 24 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH EARLY THIS MORNING. * IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
072 WWUS72 KMHX 241100 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 600 AM EST SAT JAN 24 2015 NCZ103-104-241200- /O.CAN.KMHX.WI.Y.0002.000000T0000Z-150124T1100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 600 AM EST SAT JAN 24 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS HAVE DIMINISHED BELOW 45 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 22, 9:22 PM EST, 6 hours 14 minutes earlier.
Area forecast discussion, Jan 22, 9:22 PM EST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
922 PM EST THU JAN 22 2015
.SYNOPSIS...
LOW PRESSURE ALONG THE CENTRAL GULF COAST FRIDAY WILL MOVE RAPIDLY
NORTHEAST...TRACKING ALONG THE CAROLINA COAST SATURDAY MORNING.
A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST LATE SUNDAY
NIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THROUGH THE
MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 915 PM THU...HIGH PRESSURE AND ASSOCIATED SUBSIDENCE
BUILDING OVER THE AREA HAVE HELPED TO ERODE INITIAL BATCH OF
MOSTLY HIGH LEVEL CLOUDINESS WHICH WAS MOVING INTO THE AREA
EARLIER THIS EVENING. RESULTING RADIATIONAL COOLING HAS LED TO A
RAPID TEMPERATURE DROP AS EXPECTED. SKIES ARE NOW CLEAR AND
TEMPERATURES COULD TAKE A FURTHER PLUNGE BUT WINDS HAVE BEEN
INCREASING MAYBE DUE TO A DENSITY DISCONTINUITY CURRENTLY SEEN IN
RADAR IMAGERY MOVING WESTWARD ACROSS CRAVEN/CARTERET COUNTIES.
LOOKS LIKE WINDS HAVE BEEN INCREASING FOLLOWING ITS PASSAGE THIS
EVENING. IF THE ATMOSPHERE CONTINUES TO REMAIN MIXED THAN
TEMPERATURES WILL ONLY FALL A COUPLE OF DEGREES FROM CURRENT
VALUES EXCEPT FOR SHELTERED LOCATIONS WERE MIXING WILL ONLY BE
BRIEF. THICKER/MORE EXTENSIVE CLOUDS SHOULD MOVE INTO THE REGION
AFTER 06Z AND THIS WILL ACT TO RETARD SIGNIFICANT COOLING
REGARDLESS OF THE DEGREE OF LOW LEVEL MIXING THAT PERSISTS
OVERNIGHT. BOTTOM LINE IS TO MAKE NO CHANGES TO CURRENT FORECAST
LOWS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 3 PM THU...LOW PRESSURE ALONG CENTRAL GULF COAST FRIDAY
MORNING WILL MOVE INTO SOUTHERN SOUTH CAROLINA DURING THE DAY.
TIMING OF ONSET OF PRECIP FROM LATEST RUN OF THE ECMWF/GFS STILL
LOOKS GOOD AND DID NOT MAKE ANY CHANGES. KEPT 20-30 POPS IN THE
SOUTHWEST COUNTIES IN THE MORNING...THEN RAPIDLY INCREASING ACROSS
THE ENTIRE AREA IN THE AFTERNOON. HIGHS IN THE UPPER 40S ALONG THE
COASTAL PLAIN TO MID 50S OUTER BANKS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...AS DEEP MID-LEVEL TROUGH DIGS EAST AND
STRONG SURFACE CYCLOGENESIS TAKES PLACE ALONG THE EASTERN GULF
COAST...EXPECT WIDESPREAD RAIN TO OVERSPREAD THE REGION FRIDAY
NIGHT INTO ABOUT EARLY AFTERNOON SATURDAY. QPF FORECASTS REMAIN
CONSISTENT SHOWING 1 TO 2 INCHES ON AVERAGE ACROSS THE AREA. WITH
SOME STRONG LOW-LEVEL DIRECTIONAL SHEAR AND WEAK
INSTABILITY...THERE WILL BE A SMALL THREAT OF STRONG TO SEVERE
TSTMS BETWEEN ROUGHLY 06Z AND 12Z SATURDAY AND SPC HAS THE
IMMEDIATE COAST IN A MARGINAL THREAT OF SEVERE WEATHER FRIDAY
NIGHT. THE LOW WILL EXIT OUR NORTHERN COAST LATE SATURDAY EVENING
WITH PRECIPITATION ENDING. A COOL NORTHWEST FLOW COUPLED WITH A
FLAT SURFACE RIDGE TO THE WEST WILL LEAD TO A DRY AND COOLER
SUNDAY. ANOTHER STRONG SURFACE LOW WILL MOVE NORTH OF THE REGION
ON MONDAY WITH SOME LIGHT PRECIPITATION MONDAY ENDING MONDAY
EVENING. AS SURFACE LOW EXITS WELL TO THE NORTH...THERE WILL BE
STRONG COLD AIR ADVECTION BEHIND THE LOW TUESDAY INTO WEDNESDAY
WITH HIGHS MAINLY IN THE 40S AND LOWS IN THE 20S.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRI/
AS OF 645 PM THU...HIGH CONFIDENCE IN PREVAILING VFR CONDITIONS AT
THE TAF SITES THROUGH EARLY FRIDAY AFTERNOON. TRANSIENT HIGH
PRESSURE WILL BUILD OVER THE AREA THROUGH EARLY FRIDAY KEEPING THE
AREA DRY. MEANWHILE CLOUDS IN ADVANCE OF A GATHERING STORM OVER
THE GULF COAST REGION WILL OVERSPREAD THE REGION TONIGHT WITH
BASES LOWERING TO AROUND 8000 FT OVERNIGHT AND 5000 FEET FRIDAY
MORNING. AS THE LOW APPROACHES EASTERN NC FRIDAY AFTERNOON
WIDESPREAD LIGHT RAIN IS EXPECTED TO DEVELOP AT THE TAF SITES
BECOMING HEAVY ENOUGH TO LOWER CLOUD BASES AND VISIBILITIES TO SUB
VFR LEVELS AROUND OR SLIGHTLY AFTER 21Z. CONDITIONS MAY DROP
SUDDENLY FROM VFR INTO IFR CATEGORIES BUT WILL INDICATE A MORE
GRADUAL TRANSITION UNTIL CONFIDENCE BECOMES GREATER.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...HIGH CONFIDENCE OF IFR CEILINGS/VSBYS
FRIDAY NIGHT AND SATURDAY WITH WIDESPREAD RAIN AND GUSTY WINDS.
DOWNSLOPING FLOW WILL LEAD TO IMPROVED CONDITIONS SATURDAY NIGHT
THROUGH SUNDAY NIGHT WITH WEAK HIGH PRESSURE BUILDING TO THE WEST.
SOME REDUCTION TO MVFR WITH LIGHT PRECIPITATION WILL BE LIKELY
WITH THE NEXT SYSTEM ON MONDAY BEFORE COOL HIGH PRESSURE BUILDS IN
MONDAY NIGHT AND TUESDAY WITH VFR CONDITIONS EXPECTED.
&&
.MARINE...
SHORT TERM /THROUGH FRI/
AS OF 915 PM THU...MODELS IN CLOSE AGREEMENT IN THE SHORT TERM.
HIGH PRESSURE IN THE OHIO VALLEY TONIGHT WILL MOVE EAST
SOUTHEAST AND OFF THE MID-ATLANTIC COAST FRIDAY WHILE RIDGING
SOUTH INTO NC. THE PRESSURE GRADIENT HAS BECOME PINCHED OVER THE
CENTRAL/SOUTHERN COASTAL WATERS THIS EVENING SOUTH OF OREGON
INLET/PAMLICO SOUND REGION WITH WINDS TO INCREASING TO 15-20 KNOTS
THERE WITH 10-15 KNOTS EXPECTED ELSEWHERE. THE GRADIENT WILL
RELAX ON LATER ON FRIDAY EXCEPT OVER THE WATERS SOUTH OF CAPE
LOOKOUT DUE TO THE APPROACHING LOW FROM THE SOUTHWEST.
REGARDING SEAS...SEAS HAVE SUBSIDED TO 5 FT AT BUOY 41025 THUS
WILL CONTINUE 3 TO 5 FT SEAS FORECAST OVERNIGHT.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...WITH STRONG CYCLOGENESIS OVER THE EASTERN
GULF FRIDAY...A STRENGTHENING LOW WILL MOVE UP THE COAST FRIDAY
NIGHT AND SATURDAY. LATEST WIND FORECASTS SHOWING GALE FORCE WINDS
LIKELY FRIDAY NIGHT THROUGH MIDDAY SATURDAY AND HAVE ISSUED A GALE
WATCH FROM 05Z TO 16Z SATURDAY. PER LATEST LOCAL NWPS...SEAS WILL
INCREASE TO AT LEAST 12 FEET DURING THIS PERIOD AS WELL. WIND
DIMINISH A BIT SUNDAY...BUT WILL BECOME GUSTY AGAIN MONDAY INTO
TUESDAY AS STRONG LOW PRESSURE PASSES NORTH OF THE REGION AND
SMALL CRAFT ADVISORIES ARE LIKELY TO REMAIN IN PLACE THROUGH
MIDWEEK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
AMZ152-154-156-158.
&&
SYNOPSIS...HSA
NEAR TERM...JME/HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/JME
MARINE...CTC/JME/HSAHazardous weather outlook, Jan 22, 4:55 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 455 AM EST THU JAN 22 2015 NCZ029-044>047-079>081-090>094-231000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 455 AM EST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL LOW PRESSURE AREA WILL PRODUCE WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAIN LATE FRIDAY THROUGH EARLY SATURDAY...AND MAY PRODUCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-231000- CARTERET-ONSLOW- 455 AM EST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL LOW PRESSURE AREA WILL PRODUCE WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAIN LATE FRIDAY THROUGH EARLY SATURDAY...AND MAY PRODUCE MINOR FLOODING. THE LOW WILL ALSO PRODUCE A MARGINAL THREAT OF STRONG TO SEVERE THUNDERSTORMS FRIDAY NIGHT...ALONG WITH GUSTY SOUTHERLY WINDS...AND POSSIBLE HIGH SURF AND MINOR BEACH EROSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-231000- OUTER BANKS DARE-OUTER BANKS HYDE- 455 AM EST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL LOW PRESSURE AREA WILL PRODUCE WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAIN LATE FRIDAY THROUGH EARLY SATURDAY...AND MAY PRODUCE MINOR FLOODING. THE LOW WILL ALSO PRODUCE A MARGINAL THREAT OF STRONG TO SEVERE THUNDERSTORMS FRIDAY NIGHT...ALONG WITH GUSTY SOUTHERLY WINDS. HIGH SURF AND MINOR BEACH EROSION WILL BE POSSIBLE MAINLY SOUTH OF CAPE HATTERAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:34 AM EST | High Surf Advisory | MHX | 33 hr | |
| Jan 23, 4:15 AM EST | Flood Watch | MHX | Beaufort, Dare, Hyde, Jones, Pamlico | 31 hr |
| Jan 23, 4:32 AM EST | Gale Warning | MHX | 31 hr | |
| Jan 23, 4:32 AM EST | Small Craft Advisory | MHX | 55 hr | |
| Jan 23, 5:14 PM EST | Special Weather Statement | MHX | Onslow | 61 min |
| Jan 23, 5:20 PM EST | Special Weather Statement | MHX | Onslow | 55 min |
| Jan 23, 5:24 PM EST | Special Weather Statement | MHX | Onslow | 51 min |
| Jan 23, 6:05 PM EST | Special Weather Statement | MHX | Carteret | 55 min |
Nearby
Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.